Alert archive / Wisconsin / Small Craft Advisories in 2020
Small Craft Advisory 70, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Sep 2, 2020, 3:16 PM CDT. It took effect at Sep 3, 2020, 7:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2020, 3:16 PM CDT (20:16 UTC)
- In effect from
- Sep 3, 2020, 7:00 AM CDT
- Expired
- Sep 3, 2020, 10:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Milwaukee, WI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 2, 9:58 AM CDT, 5 hours 18 minutes earlier.
Area forecast discussion, Sep 2, 9:58 AM CDT, 5 hours 18 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
958 AM CDT Wed Sep 2 2020
.UPDATE...
(Issued 958 AM CDT Wed Sep 2 2020)
Might have to bump highs up a degree or two for the afternoon, but
otherwise the forecast looks on track for the remainder of the
day.
DDV
&&
.SHORT TERM...
(Issued 428 PM CDT Wed Sep 2 2020)
Today through Thursday:
Broken line of showers along the axis of higher moisture
continues to push east early this morning and will exit
southeastern WI before sunrise. Some patchy lower ceilings will
hang around a bit, but clearing upstream indicates drier air will
gradually move in and clear out these clouds through the morning.
The upper-level trough that brought the overnight showers to
southern WI will continue to shift east as upper-level zonal flow
sets up across the region. This combined with an area of high
pressure gradually building across the Central Plains and into the
region will bring quieter weather to southern WI today. Drier air
and less cloud cover will contribute to temps climbing into the
upper 70s to low 80s this afternoon.
Meanwhile, another system begins to dig into the the Northern
Plains. With a strong 130 knot upper-level jet developing later
today into Thursday, this system is progged to deepen as it pushes
east/northeast. The associated sub-990 mb surface low is progged
to track across ND into MN then northeast into Ontario by
Thursday morning. This will drag a mostly dry cold front across
the Upper Midwest Thursday morning. Biggest concerns with this
system for southern WI is the wind as a tightening pressure
gradient and a strong (greater than 50 knots) 850 mb LLJ develops
early Thursday morning. Can expect southerly winds to shift to the
west-northwest behind the cold front with gusty conditions (up to
around 30 mph) developing across the CWA mid to late morning.
Stronger gusts are expected over the Lake. These conditions will
likely continue through the afternoon, but given the progressive
nature of this system and a surface high building across the
Missouri River Valley, winds are progged to diminish into Thursday
evening.
Wagner
&&
.LONG TERM...
(Issued 428 AM CDT Wed Sep 2 2020)
Thursday night through Tuesday:
A dry wly flow and pleasant conditions will prevail for the end
of this week as strong low pressure moves away across Ontario and
a high pressure area tracks from the central Great Plains to the
Ohio River Valley. A period of clouds may occur late Fri nt-Sat AM
due to mid level warm advection and the passage of a vorticity
maximum, but no pcpn is expected at this time.
The extended models then differ on the timing and extent of
cyclogenesis near the US/Canadian border and resultant pcpn
chances and cooling for early next week. Will stick with the NBM
at this time bringing some cooling by Mon. Chances of showers and
storms for much of the period from Sat nt-Tue.
Gehring
&&
.AVIATION...
(Issued 958 AM CDT Wed Sep 2 2020)
Westerly winds should be strong enough to keep the lake breeze
offshore today, though a couple model solutions do show some
turning of the winds in the east by late afternoon. Something to
keep an eye on.
A cold front will move through Thursday morning, with breezy
southwest winds becoming northwest by the afternoon. There could
be a brief shower or sprinkle with the front, but otherwise dry
weather is expected through Thursday.
DDV
&&
.MARINE...
(Issued 428 AM CDT Wed Sep 2 2020)
Showers are pushing east as the weak low exits the region. West
winds are expected to be light to moderate today with a few stronger
gusts possible. Could potential see some gusts near Small Craft
Advisory levels for our nearshore waters as better mixing occurs
this afternoon, but seems borderline at this time.
On Thursday, strong low pressure will push across MN into central
and southern Ontario, dragging a cold front across the lake. This is
expected to result in gusty southwesterly winds across the Lake for
Thursday with small craft advisory levels likely for our nearshore
waters and gale force gusts across the northern third of the Lake
Thursday morning. These stronger winds will likely continue behind
the front with the possibility for west to northwest gales later
Thursday and Thursday night, mainly across the northern third of the
lake. Then high pressure builds into the region for the end of the
week with lighter winds for the first half of the weekend.
Wagner
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Gale Watch...LMZ261-LMZ362-LMZ364-LMZ563...7 AM Thursday to 7 PM
Thursday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Sep 2, 3:11 AM CDT, 12 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 311 AM CDT Wed Sep 2 2020 WIZ046-047-051-052-056>060-062>072-030815- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 311 AM CDT Wed Sep 2 2020 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a chance for thunderstorms late Saturday night into Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-030815- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 311 AM CDT Wed Sep 2 2020 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Breezy southwest winds will develop Thursday morning and veer to west northwest by late Thursday afternoon. A Small Craft Advisory will likely be needed. There is a chance for thunderstorms Sunday and Sunday night. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-030815- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 311 AM CDT Wed Sep 2 2020 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Gale watch is in effect on Thursday for the northern one third of Lake Michigan. South to southwest winds will approach gale force early Thursday ahead of a strong cold front. West to northwest gales will then be possible Thursday afternoon behind the front. Breezy winds will then continue Thursday night into Friday. There is a chance for thunderstorms Sunday and Sunday night along with a return of breezy winds. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 2:56 AM CDT | Gale Watch | MKX | 12 hr | |
| Sep 2, 3:16 PM CDT | Gale Warning | MKX | 28 hr |
Nearby
Small Craft Advisories in Wisconsin, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.